Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research

Neuropathy And Muscle Weakness

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Peripheral Neuropathy

Magnets : A recent study found that socks containing magnets relieved diabetic neuropathy in most cases. However, they were less effective for foot pain due to other causes. Other Resources More information on PN is available from The NeuropathyAssociation at www.neuropathy.org and in the book Numb Toes and Aching Soles: Coping With PeripheralNeuropathy , by John A. Senneff. The Bottom Line Peripheral neuropathy is a disease of the...
Ask the Experts

Muscle weakness and trouble walking

After being diagnosed in 2005 I started taking Atripla in 2006 and have been taking it daily ever since. Last year I began experiencing trouble running. It has progressed since then I now have trouble walking muscle pain and weakness. I've had...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Peripheral neuropathy and/or muscle weakness has not yet been clearly identified as complication of long term use of Atripla (9 years in your case) but seems possible(such long term data still remains limited). In the absence of another explantion... Read more »

Muscle weakness

I was diagnosed HIV+ two years ago. I wasa wondering if it's normal or is this from my meds(Combiver, Sustiva and I also take Apo-Sulfatrim DS)I used to be a very strong person back in 98-99, I used to lift weights and was able to do squats...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
The AZT in the Combivir can cause a myopathy (muscle condition) that can result in muscle weakness/pain. The lamivudine in the Combivir can cause a peripheral neuropathy which can start off as pain/numbness in toes/feet. Other conditions can cause... Read more »

muscle weakness but no muscle tone loss????

my partner hiv+13 yrs+, cd4 450, v/l 30,000. liver tests ok etc.suffering from unexplained weakness, will be fine for a few days then will do something physical. (lifting,hammering)then loses all strength, comes over faint & sick, weakness so...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi,No, these symptoms don't sound like MS to me. Headaches and fatigue are more commonly seen with anemia. He needs to see his HIV specialist and I would certainly check his hemoglobin. The normal range for men is 14-18 g/dL. There are... Read more »

muscle weakness

I have muscle weakness, along with occasional muscle aches and overall lower body discomfort, not pain per say. For example, I will be lying on the couch (a common way to spend my days anymore) and get the feeling I must move my legs otherwise they...
Douglas T. Dieterich, M.D.

Response from Douglas T. Dieterich, M.D.

New York University, School of Medicine
It sounds like you have restless leg syndrome. Part of the evaluation of fatigue in HIV is checking testosterone levels. You may have a low one and supplementing it could help. In addition, anabolic agents like nandrolone and oxandrolone can help... Read more »
Connect With Others

Neuropathy

Posted by Anonymous, 3 Replies
Hi. I was wondering if anyone could help me a few questions I have about PN.

I am experiencing muscle twitches, pretty much anywhere. It hits for a few seconds and will turn up somewhere else minutes/hours down the track. I went to the doctor... Read more »

Why I am feeling continuous weakness? Please help.

Posted by respectwomen, 3 Replies
This was my first time when I went to red light area on 12th of April, I approached a girl, but I didn't had sex with her, I mean no vaginal, no anal, no oral. I am fearing for two things,
1. She tried to insert a condom to my penis, this was... Read more »

NEUROPATHY

Posted by Anonymous, 1 Reply
i am experiencing what i think is the beginnings of hiv neuropathy. in the mornings, i can see the blood fill my lower legs and standing becomes uncomfortable. standing anywhere for long periods of times becomes uncomfortable. my legs are weak. ... Read more »

Lipodystrophy and/or Neuropathy?

Posted by Anonymous, 2 Replies
Is it possible to experience lipodystrophy and neuropathy within 2-3 months of HIV exposure, or are these conditions generally symptomatic of long-term HIV status? I have noticed significant swelling under my arm/ beside my right breast. I'm not... Read more »